Alert archive / Hawaii / Flash Flood Warnings in 2007
Flash Flood Warning 5, NWS Honolulu, HI
NWS Honolulu, HI issued this flash flood warning at Nov 4, 2007, 6:40 AM HST for Honolulu County, Hawaii. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 4, 2007, 6:40 AM HST (16:40 UTC)
- Expired
- Nov 4, 2007, 9:45 AM HST
- In force
- 3 hr
- Issued by
- NWS Honolulu, HI
- Area
- Storm-based polygon
- Flood severity
- None
County Honolulu County, HI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 4, 8:00 AM HST | FLASH FLOOD | Kailua, HI | 10 TO 15 HOMES FLOODED NEAR KAILUA BEACH PARK DUE TO A CLOGGED DRAINAGE SYSTEM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 80 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lihue, (PHLI), launched 12:00Z, 4.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1270 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGHW50 PHFO 041647 FFWHFO HIC003-041945- /O.NEW.PHFO.FF.W.0005.071104T1640Z-071104T1945Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HONOLULU HI 640 AM HST SUN NOV 4 2007 THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A * FLASH FLOOD WARNING FOR... THE ISLAND OF OAHU IN HONOLULU COUNTY * UNTIL 945 AM HST * AT 634 AM HST...RADAR AND RAIN GAGES SHOWED HEAVY RAINS CONTINUING OVER THE KOOLAU RANGE OF OAHU. THE HEAVIEST RAINS WERE NEAR THE WAIKANE AND WAIMANALO AREAS. WAIKANE STREAM IS ALREADY RUNNING HIGH AND ADDITIONAL RAINS MAY FORCE THE CLOSURE OF KAMEHAMEHA HIGHWAY AT WAIKANE WITHIN THE NEXT HOUR. THE AREA OF RAINFALL IS MOVING SLOWLY EASTWARD. WHILE RAINFALL MAY DIMINISH...RUNOFF WILL REMAIN HIGH FOR SEVERAL HOURS. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KAHUKU...HAUULA...PUNALUU...KAAAWA...WAIAHOLE...KANEOHE... KAILUA...WAIMANALO...HAWAII KAI AND NIU VALLEY. THIS FLASH FLOOD WARNING REPLACES THE PRE-EXISTING WARNING THAT WAS IN EFFECT FOR THE ISLAND OF OAHU IN HONOLULU COUNTY. A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW. RUNOFF FROM THIS STORM MAY ALSO CAUSE ROCK AND MUDSLIDES IN STEEP TERRAIN. DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT. TURN AROUND...DON/T DROWN. THIS WARNING MAY NEED TO BE EXTENDED BEYOND 945 AM HST IF FLASH FLOODING PERSISTS. LAT...LON 2160 15816 2175 15797 2128 15762 2125 15780 $$ KODAMA
2 follow-up statements
000 WGHW70 PHFO 041836 FFSHFO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HONOLULU HI 826 AM HST SUN NOV 4 2007 HIC003-041945- /O.CON.PHFO.FF.W.0005.000000T0000Z-071104T1945Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OAHU IN HONOLULU COUNTY- 826 AM HST SUN NOV 4 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE ISLAND OF OAHU IN HONOLULU COUNTY UNTIL 945 AM HST... HEAVY RAINS CONTINUE OVER EAST OAHU AT RATES OF ONE TO TWO INCHES PER HOUR. RUNOFF REMAINS HIGH ESPECIALLY OVER WINDWARD OAHU. KAMEHAMEHA HIGHWAY IS PARTIALLY OPEN AT WAIKANE STREAM. HIGH LEVELS OF ROAD PONDING ARE ALSO BEING REPORTED IN SEVERAL AREAS OF OAHU INCLUDING LANIKAI...MAKALAPA AND KAPAA QUARRY ROAD. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PUNALUU... KAHUKU...HAUULA...PUNALUU...KAAAWA...WAIAHOLE...KANEOHE... KAILUA...WAIMANALO...HAWAII KAI AND NIU VALLEY. A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW. ROAD CONDITIONS ARE HAZARDOUS IN MANY AREAS OF OAHU. AVOID UNNECESSARY TRAVEL IF POSSIBLE. RUNOFF FROM THIS STORM MAY ALSO CAUSE ROCK AND MUDSLIDES IN STEEP TERRAIN. THIS WARNING MAY NEED TO BE EXTENDED BEYOND 945 AM HST IF FLASH FLOODING PERSISTS. LAT...LON 2160 15816 2175 15797 2128 15762 2125 15780 $$ KODAMA
000 WGHW70 PHFO 041938 FFSHFO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HONOLULU HI 936 AM HST SUN NOV 4 2007 HIC003-041946- /O.EXP.PHFO.FF.W.0005.000000T0000Z-071104T1945Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OAHU IN HONOLULU COUNTY- 936 AM HST SUN NOV 4 2007 ...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE FOR THE ISLAND OF OAHU IN HONOLULU COUNTY... ...A FLASH FLOOD WATCH FOR ALL HAWAIIAN ISLANDS REMAINS IN EFFECT THROUGH LATE TUESDAY... THE HEAVY RAINS AND FLOODING HAVE SUBSIDED. HOWEVER...RUNOFF IS STILL OCCURRING. ROAD PONDING AND STREAM LEVELS WILL REMAIN HIGH FOR SEVERAL HOURS. CONDITIONS WILL REMAIN FAVORABLE FOR ADDITIONAL HEAVY RAINS AND POSSIBLE FLASH FLOODING. LAT...LON 2160 15816 2175 15797 2128 15762 2125 15780 $$ KODAMA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Nov 4, 4:00 AM HST, 2 hours 40 minutes earlier.
Area forecast discussion, Nov 4, 4:00 AM HST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 AM HST SUN NOV 4 2007 .SYNOPSIS... A LOW 400 MILES NORTH NORTHWEST OF KAUAI IS DROPPING SOUTH. THE APPROACHING LOW WILL PRODUCE UNSETTLED WEATHER WITH A CHANCE OF HEAVY RAINFALL THROUGH EARLY NEXT WEEK. DRIER...TRADE-WIND WEATHER WILL RETURN LATER NEXT WEEK. && .DISCUSSION... SATELLITE IMAGERY SHOWS THICK CLOUDS BLANKETING THE ISLANDS. WITHIN THE CLOUD AREA RADARS SHOW BANDS OF HEAVY SHOWERS AND THUNDERSTORMS. AT 300 AM...THE MOST ACTIVE AREA WAS OVER OAHU AND MOLOKAI WITH RELATIVELY DRY WEATHER FROM LANAI TO THE BIG ISLAND OF HAWAII. AT 300 AM A LOW WAS CENTERED 400 MILES NORTH NORTHWEST OF KAUAI. OVER THE PAST SEVERAL HOURS THE LOW HAS BEEN MOVING SOUTH AT 20 MPH. A FRONTAL CLOUD BAND CURVING AROUND THE SOUTHEAST SIDE OF THE LOW HAS BEEN DISSIPATING BUT A 220 MILE WIDE BAND OF OVERCAST LAYERED CLOUDS WITH EMBEDDED THUNDERSTORMS HAS FORMED CENTERED FROM 28N 155W OVER OAHU TO 19N 160W. RECENT RUNS OF THE GFS MODEL SHOW THE LOW CONTINUING TO DROP SOUTH...REACHING A POINT ABOUT 180 MILES WEST OF KAUAI TOMORROW NIGHT. MEANWHILE...THE CLOUD BAND CENTERED OVER OAHU WILL MOVE SOUTHEAST SLOWLY ACROSS THE ISLANDS REACHING THE BIG ISLAND BY MONDAY. THIS SCENARIO LOOKS PRETTY REASONABLE. A THREAT OF HEAVY RAIN CONTINUES FOR ALL ISLANDS AND A FLASH FLOOD WATCH WILL REMAIN IN EFFECT. THE MOST ACTIVE WEATHER IS LIKELY TO BE CONCENTRATED IN NARROW LINES WITHIN THE BROADER CLOUD BAND. FLASH FLOODING REMAINS THE GREATEST THREAT...BUT THERE IS A POSSIBILITY OF SEVERE THUNDERSTORMS AND FOR SNOW OR FREEZING PRECIPITATION AND STRONG WINDS ON THE SUMMITS OF MAUNA KEA AND MAUNA LOA. THE COMPUTER MODELS OFTEN HAVE TROUBLE WITH CUT-OFF LOWS LIKE THE ONE AFFECTING THE ISLANDS. THE MODELS ARE IN PRETTY GOOD AGREEMENT OVER THE NEXT 48 HOURS BUT BEGIN TO DIVERGE AFTER THAT. FOR NOW... WE WILL FOLLOW THE GFS MODEL SHOWING THE LOW WEAKENING AND MOVING AWAY TO THE WEST SOUTHWEST EARLY NEXT WEEK. THE LOW MAY REMAIN CLOSE ENOUGH TO MAINTAIN A THREAT OF HEAVY RAIN THROUGH TUESDAY NIGHT. BY WEDNESDAY THE ATMOSPHERE WILL BE GETTING MORE STABLE AND TRADE WINDS WILL BE RETURNING. && .MARINE... A LARGE SOUTH SWELL CONTINUES TO BUILD SO WE HAVE UPGRADED THE HIGH SURF ADVISORY TO A HIGH SURF WARNING. WE ALSO HAVE ISSUED A MARINE WEATHER STATEMENT FOR THUNDERSTORMS OVER THE COASTAL WATERS AND FOR HARBOR SURGES AND WAVES BREAKING IN CHANNEL ENTRANCES. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF WARNING FOR SOUTH-FACING SHORES OF ALL ISLANDS. FLASH FLOOD WATCH FOR ALL ISLANDS. && DONALDSON
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 3, 6:51 PM HST | Marine Weather Statement | HFO | 45 hr | |
| Nov 4, 12:01 AM HST | Special Marine Warning | HFO | 29 min | |
| Nov 4, 12:47 AM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Nov 4, 2:10 AM HST | Special Marine Warning | HFO | 95 min | |
| Nov 4, 3:45 AM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Nov 4, 4:02 AM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
Nearby
Flash Flood Warnings in Hawaii, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.